MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 6F NURSE BASIC TRAY (TRIPLE-LUMEN)(MICROINTRODUCER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 6F NURSE BASIC TRAY (TRIPLE-LUMEN)(MICROINTRODUCER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the customer that ¿51 cm end intact or broken off - picc line discontinued and found lumen quality defective - flattened, thinned saline flushes through side of catheter - placed in patient for htpt (b)(6) discontinued on (b)(6) - di states line should be 43 cm (line is 43 cm).¿.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed and was determined to be use related.One 4 fr single lumen powerpicc solo was returned for evaluation.An initial visual observation showed the catheter was stretched thin and flat and was plastically deformed in multiple locations distal to the 25 cm depth marker.Use residue was observed throughout the returned sample.The sample was flushed with a 12 ml syringe of water and leakage was observed near the 27 cm depth marker, which was within the largest stretched/ballooned section of the catheter.A microscopic observation revealed a large amount of blood residue at the distal tip of the catheter.A few other, smaller aneurysms were observed in the catheter during microscopic observation.The characteristics of the damage observed on the returned catheter suggest gradual internal over-pressurization likely caused the ballooning of the catheter tubing.The product ifu states: ¿do not use a syringe smaller than 10 ml to flush and confirm patency.Patency should be assessed with a 10 ml syringe or larger with sterile normal saline.Upon confirmation of patency, administration of medication should be given in a syringe appropriately sized for the dose.Do no infuse against resistance¿ and ¿prolonged infusion pressure greater than 25 psi may damage blood vessels or viscus.¿ the product ifu also contains suggested maintenance instructions to help prevent occlusions a lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the customer that ¿51 cm end intact or broken off - picc line discontinued and found lumen quality defective - flattened, thinned saline flushes through side of catheter - placed in patient for htpt nov 13th discontinued on dec 27th - note: di states line should be 43 cm (line is 43 cm).¿.

Brand Name
POWERPICC SOLO CATHETER 6F NURSE BASIC TRAY (TRIPLE-LUMEN)(MICROINTRODUCER)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8441424
Report Number3006260740-2019-00615
Device Sequence Number3057596
Product Code LJS
UDI-Device Identifier00801741028441
UDI-Public(01)00801741028441
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3396118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1